Development of phimosis as an adverse drug reaction to capecitabine with irinotecan
Related Experiment Video
Updated: Aug 16, 2025

Chemotherapy-induced Vascular Toxicity - Real-time In vivo Imaging of Vessel Impairment
Published on: January 7, 2015
Priyeshkumar Patel1, Nagendra Nath Mishra1, Taral Patel2
1Consultant Urologist, Shree Krishna Hospital, Bhaikaka University, Karamsad, Gujarat, India.
Abstract:
We present a case of a 32-year-old male who developed capecitabine-induced phimosis which resolved spontaneously without the need for circumcision within a few days of discontinuation of chemotherapy. The patient was on capecitabine with irinotecan chemotherapy for peritoneal metastasis from adenocarcinoma of the lower esophagus. A detailed literature review showed a few case reports with penile and scrotal erythema, ulceration, and swelling along with hand-foot syndrome, but none reported the occurrence of phimosis with spontaneous resolution.
Related Concept Videos
Drugs for Treatment of Crohn's Disease in IBD Using Immunomodulatory Agents
Treatment Resistant Cancers
Chemotherapy-Induced Nausea and Vomiting: Neurokinin-1 Receptor Antagonists
Drugs for Treatment of Constipation-Predominant IBS
Drugs for Treatment of Ulcerative Colitis in IBD
Combination Therapies and Personalized Medicine
The combination of the drug acetazolamide and sulforaphane is a good example of combination therapy to treat cancer. The cells in the interior of a large tumor often die due to the hypoxic and...

